Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 4, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 4, 2022, 2:18 AM MST for 6 counties in Arizona. It took effect at Mar 4, 2022, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2022, 2:18 AM MST (09:18 UTC)
- In effect from
- Mar 4, 2022, 10:00 AM MST
- Expired
- Mar 4, 2022, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WWUS75 KTWC 040918 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 218 AM MST Fri Mar 4 2022 AZZ503-507>514-042230- /O.NEW.KTWC.WI.Y.0004.220304T1700Z-220305T0200Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Nogales, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 218 AM MST Fri Mar 4 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 50 mph expected. Strongest values in the mountains and wind prone locations. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains and Catalina and Rincon Mountains. * WHEN...From 10 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Reduced visibilities due to blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
373 WWUS75 KTWC 041815 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1115 AM MST Fri Mar 4 2022 AZZ508-050200- /O.NEW.KTWC.DU.Y.0003.220304T1815Z-220305T0200Z/ /O.CON.KTWC.WI.Y.0004.000000T0000Z-220305T0200Z/ Eastern Cochise County below 5000 feet- Including the city of Willcox 1115 AM MST Fri Mar 4 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. For the Wind Advisory, southwest winds 25 to 40 mph with gusts up to 50 mph. * WHERE...Eastern Cochise County below 5000 feet. * WHEN...Until 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility, especially when traveling along I-10 in Cochise County. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ503-507-509>514-050200- /O.CON.KTWC.WI.Y.0004.000000T0000Z-220305T0200Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Nogales, Sierra Vista, Benson, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 1115 AM MST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 50 mph expected. Strongest values in the mountains and wind prone locations. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains and Catalina and Rincon Mountains. * WHEN...From 10 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Reduced visibilities due to blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
156 WWUS75 KTWC 050158 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 658 PM MST Fri Mar 4 2022 AZZ508-050300- /O.EXP.KTWC.DU.Y.0003.000000T0000Z-220305T0200Z/ /O.EXP.KTWC.WI.Y.0004.000000T0000Z-220305T0200Z/ Eastern Cochise County below 5000 feet- Including the city of Willcox 658 PM MST Fri Mar 4 2022 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Isolated channels of blowing dust, especially east of Willcox, will diminish by 8 pm. Winds will continue to diminish overnight. $$ AZZ503-507-509>514-050300- /O.EXP.KTWC.WI.Y.0004.000000T0000Z-220305T0200Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Nogales, Sierra Vista, Benson, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 658 PM MST Fri Mar 4 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Winds will continue to diminish overnight. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 3, 2:12 PM MST, 12 hours 6 minutes earlier.
Area forecast discussion, Mar 3, 2:12 PM MST, 12 hours 6 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 212 PM MST Thu Mar 3 2022 .SYNOPSIS...Expect much warmer than normal temperatures today along with a chance for light showers in Cochise County and along the AZ/NM border this evening and tonight. A series of weather systems will pass through over the weekend leading to strong gusty winds, especially Friday afternoon. Isolated to scattered showers are possible north of Tucson and in Graham and Greenlee Counties. && .DISCUSSION...It's another much warmer than normal day across southeast Arizona. Moisture is starting to move into Cochise County as evidenced by the cloud cover thanks to a trough off the coast of California. This will be the first of a series of troughs that will impact the region this weekend. There is also a very weak shortwave out ahead of the trough. Hi-res guidance shows light to moderate showers forming this evening and overnight mainly in Cochise County and along the AZ/NM border. Although, can't rule out an isolated shower or two as far west as Tucson. Any rainfall will be light with showers dissipating by the early morning. Friday the trough off the coast of California moves through Arizona bringing gusty southwesterly winds area wide. Wind speeds look to be just under wind advisory criteria but strong enough for critical fire weather conditions to be met. Expect sustained speeds 20-30 mph with gusts up to 45 mph. As a result a Red Flag Warning will be in affect Friday afternoon. RH values may be just outside critical thresholds thanks to the showers tonight, but will still likely be in the mid teens. Blowing dust will also be a concern especially along I-10 east of Wilcox, where reduced visibilities will be a possibility. Rain chances begin Friday afternoon in western Pima County and Pinal County, then Friday night into Saturday are mainly confined to Pinal, Graham, and Greenlee Counties. Valley rain and mountain snow amounts will be light. Another trough moves through Saturday into Sunday with a third moving through early next week. This will lead to more gusty winds Saturday afternoon, although speeds will be slightly less than Friday. Sunday, precip chances will be confined to the White Mountains with breezy winds for areas east of Tucson. After Sunday the forecast will be dry. Temperatures will much cooler starting Friday with highs around normal Friday and Saturday. Sunday will be the coldest day with temperatures 10-15 degrees below normal. Temperatures warm slightly early next week, but the third trough helps keep temperatures 4-8 degrees below normal. && .AVIATION...Valid through 05/00Z. Breezy winds will continue into this evening at 10-15 kts gusting 20- 25 kts, shifting from SSW to SE between 02z-04z. Winds decrease to around 10 kts or less overnight with FEW-SCT clouds lowering to 9k- 12k feet between 00z-08z. Scattered showers will be possible, primarily east of KTUS and KOLS overnight with another round of showers to the north of KTUS Friday afternoon. Southwest winds will increase late Friday morning, peaking 04/20z-05/00z at 18-28 kts gusting 25-35 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Breezy in eastern areas this afternoon before a passing storm system brings strong southwest winds Friday afternoon and Saturday. Critical fire weather conditions are likely Friday. A Red Flag Warning will be in effect for areas south and east of Tucson. Winds will be slightly reduced Saturday along with a modest moisture increase, however brief localized critical fire weather conditions will again be possible mainly in Cochise County. Sunday expect breezy winds mainly along the AZ/NM border, but below critical thresholds. The passing storm systems will also lead to a few mainly light showers north of Tucson and in Graham and Greenlee Counties. After that, expect dry conditions with a warming trend by the middle of next week. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 6 PM MST Friday for AZZ151-152- 154. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:15 AM MST | Blowing Dust Advisory | TWC | Cochise | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.